Thunderstorm Wind, Marion
- When
- July 28, 3:27 PM EST
- Where
- Marion County, 2 mi SSW of Ocala
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.150, -82.150
Power lines were blown down along south Pine Avenue along the Ocala City Limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Power lines were blown down along south Pine Avenue along the Ocala City Limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:30 PM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI JUL 28 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... STACKED SFC TO MID LEVEL HIGH PRESSURE REMAINS NW OF THE FORECAST AREA AND THE MEAN SFC TO 500MB FLOW CONTINUES MAINLY OUT OF THE EAST AT 5-10 KNOTS...SO ATLC COAST SBRZ WILL CONTINUE TO DEVELOP THIS AFTERNOON AND PUSH INLAND. CU FIELD HAS DEVELOPED NICELY THIS AFTERNOON AND EXPECT ANOTHER GUD ROUND OF SCTD STRONG TO ISOLD SVR TSTMS ALONG THE I-75 CORRIDOR AROUND SUNSET. TEMPS IN THE MID/UPPER 90S THIS AFTERNOON CONTINUE TO PUSH HEAT INDICES UP AROUND 100-105 ONCE AGAIN. SATURDAY...GFS/NAM QUITE DIFFERENT IN THEIR PATTERN WITH THE GFS VEERING THE MEAN FLOW AROUND TO THE SOUTH WHILE THE NAM KEEPS THE FLOW EASTERLY AND THIS LEADS TO POPS IN THE 40-60% RANGE WITH THE GFS AND IN THE 20-40% RANGE FOR THE NAM AND FOR NOW HAVE BLENDED THE TWO MODELS FOR A SLOW RAMP UP IN AFTERNOON POPS TO 30 TO 50% AND HAVE KEPT POP MAX AXIS STILL ACRS INLAND AREAS. MAX TEMPS WILL STILL GET INTO THE LOWER TO MID 90S ACRS NERN FL AND MID/UPPER 90S ACRS SERN GA AND THIS WILL LEAD TO HEAT INDICES AROUND 105 DEGREES SAT AFTERNOON AS LOW LEVEL MOISTURE INCREASES. SUNDAY...GFS/NAM CONTINUE THEIR DIFFERENCES AS FLOW WITH THE GFS VEERS ALL THE WAY TO THE SW AND DEEPENS THE MOISTURE WHILE THE NAM REMAINS DRIER WITH LIGHT AND VARIABLE FLOW. WITH SIGNIFICANT MODEL DIFFS HAVE TWEAKED GRIDS TO MORE OF A BLEND WITH POPS UP INTO THE 40-60% RANGE WITH A SHIFT IN THE MAX POP AXIS EASTWARD INTO THE U.S. 301 AND 17 CORRIDORS AND POSSIBLY ALL THE WAY TO I-95 IF THE GFS RINGS TRUE. MORE CLOUDS AND HIGHER PCPN CHANCES SHOULD HOLD MAX TEMPS DOWN INTO THE LOWER 90S BUT NOT AS COOL AS THE GFS UPPER 80S. .LONG TERM...MONDAY THROUGH FRIDAY... MEAN SFC TO 500MB FLOW WILL REMAIN W/SWLY AND MOIST NEXT WEEK AND POPS SHOULD REMAIN IN THE 40-60% RANGE THROUGH THE WEEK. NUMEROUS SHOWERS AND SCTD STRONG TSTMS ARE EXPECTED EACH DAY IN THE FASTER FLOW AND WITH MAX TEMPS GENERALLY IN THE LOWER 90S WITH AT LEAST A COUPLE OF SVR TSTMS EACH AFTERNOON WITH STRONG GUSTY WINDS. && .MARINE...A TRANSITION PERIOD IN STORE FOR THE WATERS AS SURFACE RIDGE AXIS SHIFTS SOUTHEAST THROUGH THE WEEKEND. THIS WILL ALLOW CURRENT SOUTH TO SOUTHEAST FLOW TO BECOME SOUTHWEST BUT REMAIN BELOW 15 KNOTS THROUGH THE PERIOD. WEAK TROPICAL WAVE LOOKS TO GET LOST IN THE LATEST GFS RUN AND REGARDLESS LOOKS TOO FAR SOUTH TO WARRANT ANY MORE THAN A SLIGHT INCREASE IN SWELL ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 97 74 94 / 30 40 40 50 SSI 77 92 76 91 / 10 30 20 50 JAX 74 94 74 93 / 20 30 20 50 SGJ 76 90 75 90 / 20 30 20 40 GNV 73 93 72 93 / 20 50 30 40 OCF 73 93 72 93 / 30 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 AM EDT FRI JUL 28 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 509 AM EDT FRI JUL 28 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S WILL COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE 100 TO 105 RANGE OVER MUCH OF THE AREA THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY WEST OF INTERSTATE 95. STORM MOTION WILL BE TO THE WEST AND SOUTHWEST AT 10 TO 15 MPH. SLOW MOVING STORMS WILL ALLOW LOCALLY HEAVY RAINFALL TO CAUSE MINOR TEMPORARY FLOODING. A FEW STORMS MAY BE STRONG ESPECIALLY WEST OF HIGHWAY 4 4 1 WITH SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY THROUGH THURSDAY...SOUTHWESTERLY FLOW WILL BRING ABUNDANT MOISTURE TO THE AREA WHICH WILL INCREASE RAIN CHANCES THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 324 PM EDT FRI JUL 28 2006 FLZ021-022-035-282015- COLUMBIA-GILCHRIST-SUWANNEE- 324 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FORT WHITE...ICHETUCKNEE SPRINGS STATE AND HILDRETH THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 327 PM EDT FRI JUL 28 2006 GAZ152-282015- BRANTLEY- 327 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF WAYNESVILLE...OR 13 MILES EAST OF NAHUNTA...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE AND ATKINSON THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 342 PM EDT FRI JUL 28 2006 GAZ150-282030- WARE- 342 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF BICKLEY...OR 7 MILES SOUTH OF ALMA...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BICKLEY THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EDT FRI JUL 28 2006 FLZ022-282015- COLUMBIA- 351 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL COLUMBIA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF WATERTOWN...OR 8 MILES EAST OF LAKE CITY...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FIVE POINTS...WATERTOWN... WINFIELD AND LAKE CITY THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 PM EDT FRI JUL 28 2006 FLZ040-282100- MARION- 411 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF LYNNE...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LYNNE...SILVER SPRINGS SHORES...SANTOS AND OCALA THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT FRI JUL 28 2006 GAZ152-282100- BRANTLEY- 421 PM EDT FRI JUL 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF ATKINSON...OR 10 MILES EAST OF NAHUNTA...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...ATKINSON AND NAHUNTA THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 155 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517247.